Georgia, 2015

Damaging Winds in Georgia, August 23, 2015

August 23, 2015 · NWS JAX · 4 events in 3 counties and zones

A decaying frontal boundary across SE Georgia combined with an upper level impulse triggered a line of strong to severe storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A decaying frontal boundary across SE Georgia combined with an upper level impulse triggered a line of strong to severe storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 23, 1:54 PM EST, 51 minutes earlier.

Area forecast discussion, Aug 23, 1:54 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT SUN AUG 23 2015

...BROKEN SQUALL LINE OF STRONG TO ISOLATED SEVERE THUNDERSTORMS
EXPECTED THIS AFTERNOON THROUGH EARLY EVENING...

.NEAR TERM /THROUGH MONDAY/...

REST OF THIS AFTERNOON/EVENING...FORECAST REMAINS GENERALLY ON
TRACK WITH BROKEN SQUALL LINE JUST PUSHING INTO PORTIONS OF INLD
SE GA (JEFF DAVIS/COFFEE/ATKINSON) AS OF 2 PM AND WILL LIKELY
CONTINUE TO DRIFT SLOWLY E/SE WITH SMALL PORTIONS OF THE LINE
BECOMING STRONG TO BRIEFLY SEVERE AT TIMES WITH DAMAGING WINDS
REMAINING THE MAIN THREAT. SECONDARY RE-SURGENCE IN STRONG TO
BRIEFLY SEVERE STORMS WILL OCCUR WHEN THIS BROKEN LINE OF
CONVECTION REACHES THE ATLC COAST SEA BREEZE FRONT WHICH IS
EXPECTED TO REACH INLAND TO AROUND TO U.S. 301 HIGHWAY CORRIDOR.
THE REMAINING CONVECTION WILL BEGIN TO WEAKEN WITH A FEW ISOLD
STRONG/BRIEFLY SEVERE STORMS THEN TRACKING TOWARDS THE COAST AND
I-95 CORRIDOR AROUND SUNSET BEFORE WEAKENING AS IT MOVES INTO THE
COASTAL WATERS. ALL OF THE STRONGER STORMS WILL CONTAIN FREQUENT
LIGHTNING AND MOVEMENT WILL BE SLOW ENOUGH TO PRODUCE SOME OF THE
USUAL LOCALIZED FLOODING ISSUES IN THE HEAVIEST OF STORMS.

OVERNIGHT...CONVECTION ALONG THE LEAD SHORTWAVE SHOULD WEAKEN BY
AROUND MIDNIGHT LEAVING SOME SCATTERED SHOWERS/ISOLD STORMS DURING
THE OVERNIGHT HOURS AS IT STALLS ALONG A LINE FROM COASTAL SE GA
THROUGH NORTH FLORIDA. OTHERWISE EXPECT SEASONABLE MUGGY OVERNIGHT
LOWS IN THE MID/UPPER 70S.

MONDAY...SHORTWAVE AXIS ALOFT THAT IS STALLED ACRS COASTAL SE GA
AND NORTH FLORIDA WILL SLIDE SLOWLY SOUTHEAST WHILE DE-AMPLIFYING
AND EXPECT HIGHEST POPS ACROSS NORTH FLORIDA WITH SHOWER/STORM
CHANCES OF 50-60% BY THE AFTERNOON HOURS...WHILE SOMEWHAT DRIER
AIR WILL FILTER INTO INLD SE GA WITH RAIN CHANCES OF 20-40%. WITH
THE OLD FRONTAL BOUNDARY ACROSS THE REGION AND LINGERING SHORTWAVE
ALOFT...A FEW ISOLD SHOWERS AND EMBEDDED STORMS WILL BE POSSIBLE
EVEN DURING THE MORNING HOURS BEFORE DAYTIME HEATING TRIGGERS THE
SCATTERED STORMS DURING THE AFTERNOON HOURS WITH A FEW STRONG
STORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING...ALONG WITH SOME
SLOW MOVING AND TRAINING STORMS WITH HEAVY RAINFALL ACROSS NORTH
FLORIDA THROUGH THE DAY. MAX TEMPS STILL INTO THE 90-95 RANGE WITH
DEWPOINTS IN THE MID/UPPER 70S WILL HELP PUSH HEAT INDICES CLOSE
TO 105 DEGREES ONCE AGAIN...BRIEFLY ACROSS NE FL...BUT WILL LINGER
LONGER IN THE AFTERNOON ACROSS INLD SE GA AND THE SUWANNEE RIVER
VALLEY WHERE LESS CONVECTIVE COVERAGE IS EXPECTED.

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...

SURFACE LOW IN BASE OF SURFACE TROUGH WILL SLIDE SOUTHEAST INTO SE
GA TUESDAY AFTERNOON...THEN DROPS TO NEAR GA/FL LINE WEDNESDAY. WITH
CONVERGENCE ASSOCIATED WITH THE SURFACE LOW...SCATTERED TO NUMEROUS
CONVECTION IS EXPECTED INTO TUESDAY. WITH THIS AREA SINKING FURTHER
SOUTHEAST INTO WEDNESDAY...MORE STABLE AND DRIER AIR WILL BE ABLE TO
ADVECT INTO NORTHWESTERN COUNTIES ON WEDNESDAY. THEREFORE...CONVECTION
WILL PRIMARILY BE OVER NE FL AND COASTAL SE GA WEDNESDAY. HIGHS IN
THE MIDDLE 90S WILL TREND DOWN A FEW DEGREES INTO WEDNESDAY.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

LOW PRESSURE AND SURFACE TROUGH WILL WEAKEN AND SLIDE SW INTO THE
GULF THROUGH FRIDAY...WITH HIGH PRESSURE BUILDING FROM THE NORTHWEST
LATE IN THIS PERIOD.

WITH DRIER AIR IN PLACE ON THE NORTHWEST SIDE OF THE TROUGH...MUCH
OF SE GA IS EXPECTED TO BE DRY INTO FRIDAY...WITH SCATTERED
CONVECTION FOR NE FL AND COASTAL SE GA. WITH THE HIGH TO THE
NORTHEAST LATE IN THE PERIOD...ONSHORE FLOW WILL BE EXPECTED INTO
THE WEEKEND. SCATTERED CONVECTION WILL BE POSSIBLE EACH DAY DURING
THE WEEKEND...MAINLY IN THE AFTERNOON.

HIGHS INLAND WILL GENERALLY BE IN THE LOWER 90S THIS PERIOD. AS THE
FLOW BECOMES MORE ONSHORE LATER IN THE PERIOD...READINGS NEAR THE
COAST WILL TREND DOWN THIS PERIOD...WITH HIGHS IN THE MID TO UPPER
80S OVER THE WEEKEND.

&&

.AVIATION...
VFR WITH VICINITY SHOWERS THROUGH 20-21Z TIME FRAME THEN
CONVECTION FROM THE NORTHWEST WILL MEET THE ATLC COAST SEA BREEZE
FRONT JUST WEST OF THE TAF SITES AND EXPECT STORMS TO IGNITE AND
DRIFT TOWARDS THE MAIN AXIS OF TAF SITES BTWN 22-24Z...SO HAVE
KEPT TEMPO GROUPS AT ALL TAF SITES WITH VRB20G30KT AND MVFR
CIGS/VSBYS POSSIBLE. LINGERING VCTS WILL LAST UNTIL 02-03Z TIME
FRAME WITH VCSH LINGERING INTO THE OVERNIGHT HOURS WITH MAINLY VFR
CONDS. TOO EARLY TO DETERMINE IF ANY PATCHY FOG AND/OR LOW CLOUDS
WILL DEVELOP TOWARDS 12Z MON...SO HAVE LEFT OUT OF TAF PACKAGE FOR
NOW.

&&

.MARINE...
A BROKEN SQUALL LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS
MAY PUSH INTO THE COASTAL WATERS EARLY THIS EVENING...PRODUCING
STRONG WIND GUSTS. OTHERWISE...A STALLED SURFACE TROF WILL REMAIN
JUST WEST OF THE LOCAL WATERS THIS WEEK WITH A GENERAL SOUTH TO
SOUTHWEST FLOW AND LOCAL SEA BREEZES ALONG THE COAST DURING THE
AFTERNOON HOURS.

RIP CURRENTS: LOW RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  95  72  94 /  60  30  20  30
SSI  78  89  78  93 /  30  40  20  30
JAX  75  93  73  94 /  30  50  30  50
SGJ  77  90  75  92 /  20  40  30  40
GNV  75  93  74  94 /  50  50  40  50
OCF  75  93  74  94 /  50  60  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/STRUBLE/WALKER
Hazardous weather outlook, Aug 23, 2:00 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT SUN AUG 23 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-240915-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
300 PM EDT SUN AUG 23 2015

...BROKEN SQUALL LINE OF STRONG TO BRIEFLY SEVERE THUNDERSTORMS TO
PUSH SOUTHEASTWARD THROUGH OUR REGION THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

BROKEN SQUALL LINE OF STRONG TO BRIEFLY SEVERE THUNDERSTORMS TO
PUSH SOUTHEASTWARD THROUGH OUR REGION THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES ARE THE PRIMARY
THREATS. THIS ACTIVITY WILL MERGE WITH EXISTING SEA BREEZE
THUNDERSTORMS OVER NORTH CENTRAL FLORIDA BY EARLY EVENING...WITH
ACTIVITY POSSIBLY LINGERING THROUGH MIDNIGHT.

HEAT INDEX VALUES WILL PEAK NEAR 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AFTERNOON THROUGH
EARLY EVENING OVER MUCH OF OUR REGION...WITH NUMEROUS
THUNDERSTORMS POSSIBLE OVER INLAND NORTHEAST AND NORTH CENTRAL
FLORIDA DURING THE LATE AFTERNOON AND EARLY EVENING. A FEW STRONG
THUNDERSTORMS ARE POSSIBLE...WITH HEAVIER ACTIVITY PRODUCING GUSTY
WINDS AND FREQUENT LIGHTNING STRIKES. SLOW MOVING THUNDERSTORMS
MAY RESULT IN LOCALIZED FLOODING.

A FRONTAL BOUNDARY WILL THEN STALL OVER SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY FROM TUESDAY THROUGH SATURDAY. SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY IN NORTHEAST AND
NORTH CENTRAL FLORIDA AS WELL AS COASTAL SOUTHEAST GEORGIA. ONLY
ISOLATED THUNDERSTORMS ARE ANTICIPATED OVER INLAND SOUTHEAST
GEORGIA.

LONG PERIOD OCEAN SWELLS FROM TROPICAL STORM DANNY MAY REACH OUR
COASTAL WATERS TOWARDS MIDWEEK...WHICH WOULD INCREASE THE THREAT
FOR RIP CURRENTS AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED THIS
AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON/HESS

In the hours before

Special weather statement, Aug 23, 12:49 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT SUN AUG 23 2015

GAZ132-133-149-231845-
JEFF DAVIS GA-ATKINSON GA-COFFEE GA-
149 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATKINSON...WESTERN JEFF
DAVIS AND COFFEE COUNTIES UNTIL 245 PM EDT...

AT 149 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
JACKSONVILLE TO NEAR ENIGMA...AND MOVING SOUTHEAST AT 20 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...WILLACOOCHEE...BROXTON...AMBROSE...SNIPESVILLE...PRIDGEN
AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3173 8266 3118 8305 3128 8303 3134 8307
      3140 8314 3146 8315 3151 8308 3161 8306
      3166 8300 3178 8300 3179 8298 3178 8287
      3182 8284 3184 8278 3185 8279 3186 8276
      3192 8268
TIME...MOT...LOC 1749Z 300DEG 19KT 3180 8313 3148 8334

HESS
Special weather statement, Aug 23, 1:15 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SUN AUG 23 2015

GAZ135-231900-
APPLING GA-
215 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR APPLING COUNTY UNTIL 300 PM
EDT...

AT 214 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLANT HATCH...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...GRAHAM...SURRENCY...PLANT HATCH...GRAYS LANDING AND PINE
GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3195 8241 3196 8238 3194 8238 3193 8231
      3194 8231 3193 8230 3194 8228 3190 8219
      3191 8213 3189 8212 3189 8211 3186 8212
      3184 8206 3177 8213 3158 8220 3175 8250
      3184 8249 3184 8243 3197 8243
TIME...MOT...LOC 1814Z 304DEG 16KT 3194 8241

ALLEN
Special weather statement, Aug 23, 1:46 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT SUN AUG 23 2015

GAZ149-231930-
ATKINSON GA-
246 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON COUNTY UNTIL 330 PM
EDT...

AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLACOOCHEE...MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PEARSON...WILLACOOCHEE AND AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3142 8305 3142 8296 3140 8296 3140 8285
      3136 8282 3136 8263 3128 8263 3129 8267
      3128 8270 3123 8270 3119 8267 3119 8303
      3126 8304 3128 8303 3128 8305 3134 8307
TIME...MOT...LOC 1846Z 278DEG 19KT 3134 8298

ALLEN
Local storm report, Aug 23, 1:46 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT SUN AUG 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     4 SW BAXLEY             31.71N 82.39W
08/23/2015  M41 MPH          APPLING            GA   AWOS

            A WIND GUST TO 41 MPH WAS MEASURED AT THE BAXLEY
            MUNICIPAL AIRPORT.

&&

SHULER
Special weather statement, Aug 23, 2:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT SUN AUG 23 2015

GAZ134>136-150>152-232000-
WAYNE GA-BRANTLEY GA-BACON GA-APPLING GA-PIERCE GA-WARE GA-
312 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...SOUTHEASTERN APPLING...
CENTRAL BRANTLEY...NORTHEASTERN WARE...SOUTHEASTERN BACON AND
SOUTHWESTERN WAYNE COUNTIES UNTIL 400 PM EDT...

AT 311 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF BRISTOL...OR 9 MILES SOUTHEAST OF ALMA...MOVING EAST AT
30 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...JESUP...BLACKSHEAR...NAHUNTA...PATTERSON...SCREVEN...
OFFERMAN...BRISTOL...DIXIE UNION...PEBBLE HILL...JAMESTOWN...
RAYBON...HICKOX...BOGGY BAY...HORTENSE...NEW LACY AND BROADHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3121 8256 3162 8240 3161 8186 3110 8195
TIME...MOT...LOC 1911Z 271DEG 25KT 3145 8236

STRUBLE
Special weather statement, Aug 23, 2:44 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT SUN AUG 23 2015

FLZ020-021-232030-
HAMILTON FL-SUWANNEE FL-
344 PM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON AND SUWANNEE
COUNTIES UNTIL 430 PM EDT...

AT 344 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUWANNEE RIVER STATE PARK...MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LIVE OAK...WHITE SPRINGS...SUWANNEE RIVER STATE PARK...SUWANNEE
SPRINGS...WELLBORN...MCALPIN...LURAVILLE...DOWLING PARK...NEWBURN AND
HOUSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3031 8321 3035 8321 3035 8319 3038 8319
      3039 8317 3049 8319 3049 8288 3047 8284
      3048 8280 3044 8274 3038 8272 3032 8275
      3033 8276 3032 8280 3006 8280 3005 8305
      3011 8312 3009 8319 3012 8323 3026 8325
TIME...MOT...LOC 1944Z 285DEG 17KT 3032 8315

ALLEN

The radar

The Moody AFB radar (KVAX), 74 km away, was scanning. The volume nearest the first event began at 19:42 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ware

When
August 23, 2:45 PM EST
Where
Ware County, 2.25 mi SE of Waycross
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
31.200, -82.320

Trees and power lines were blown down in and near Waycross. Locations included North McDonald Road and Frank Cowart Lane. A small tree fell on a vehicle. A tree fell on a home on Riley Road. The cost of damage was unknown but estimated.

Thunderstorm Wind, Clinch

When
August 23, 3:35 PM EST
Where
Clinch County, Edith
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
30.680, -82.550

A tree and power line was blown were blown down on Swamp Road. The time was estimated by radar. The cost of damage was estimated.

Thunderstorm Wind, Camden

When
August 23, 4:21 PM EST
Where
Camden County, 3.51 mi N of Scotchville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.820, -81.610

A tree was blown down in the Laurel Island Subdivision. The time of damage was based on radar.

Thunderstorm Wind, Camden

When
August 23, 4:40 PM EST
Where
Camden County, 0.91 mi SW of St Marys Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.740, -81.560

A tree was blown down on a garage in the 1800 block of Bowen Street. The time of the damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598975, 598971, 598972, 598974.